Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 81, NWS Pueblo, CO

May 27, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 27, 2015, 2:09 PM MDT for Baca County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 2:09 PM MDT (20:09 UTC)
Expired
May 27, 2015, 2:45 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS55 KPUB 272009
SVRPUB
COC009-272045-
/O.NEW.KPUB.SV.W.0081.150527T2009Z-150527T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 245 PM MDT

* AT 208 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHWEST OF PRITCHETT...OR 22 MILES WEST OF SPRINGFIELD...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 10306 3751 10307 3764 10274 3740 10265
TIME...MOT...LOC 2008Z 238DEG 11KT 3745 10302 

HAIL...1.25IN
WIND...60MPH
 
$$

ETP
3 follow-up statements
671 
WWUS55 KPUB 272018
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT WED MAY 27 2015

COC009-272045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-150527T2045Z/
BACA CO-
218 PM MDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN BACA COUNTY...

AT 217 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PRITCHETT...OR 19 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 10301 3752 10302 3764 10274 3740 10265
TIME...MOT...LOC 2017Z 238DEG 13KT 3747 10297 

HAIL...1.25IN
WIND...60MPH
 
$$

EP
148 
WWUS55 KPUB 272032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT WED MAY 27 2015

COC009-272045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-150527T2045Z/
BACA CO-
232 PM MDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN BACA COUNTY...

AT 232 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
PRITCHETT...OR 17 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3742 10294 3754 10296 3764 10274 3745 10268
TIME...MOT...LOC 2032Z 238DEG 11KT 3750 10292 

HAIL...1.00IN
WIND...60MPH
 
$$

ETP
507 
WWUS55 KPUB 272041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED MAY 27 2015

COC009-272051-
/O.EXP.KPUB.SV.W.0081.000000T0000Z-150527T2045Z/
BACA CO-
241 PM MDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY WILL
EXPIRE AT 245 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3742 10294 3754 10296 3764 10274 3745 10268
TIME...MOT...LOC 2040Z 238DEG 11KT 3750 10292 

$$

ETP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:39 AM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 27, 11:39 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT WED MAY 27 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM MDT WED MAY 27 2015

CURRENTLY...THE UPPER RIDGE AXIS WAS MOVING EAST ACROSS THE CO/KS
STATE LINE EARLY THIS MORNING...AND ONGOING THUNDERSTORM ACTIVITY
HAS EXITED INTO KS AND NE. THERE REMAINS A RESIDUAL CLOUD SHIELD
OVER THE FAR EASTERN PLAINS AS OF 330 AM...WHICH IS EXPECTED TO
GREATLY DIMINISH BY SUNRISE. TEMPS HAVE DROPPED INTO THE 40S TO
AROUND 50F FOR MUCH OF THE AREA SO FAR THIS MORNING...AND 30S FOR
THE HIGH VALLEYS.

TODAY AND TONIGHT...THE UPPER LOW OVER WA AND ID THIS MORNING IS
FORECAST TO GRADUALLY DROP TO THE SE ACROSS ID AND MT OVER THE NEXT
24 HRS. THIS WILL HELP AMPLIFY THE W-SW FLOW ACROSS THE 4
CORNERS...AND MODELS INDICATE THAT THE WESTERLY FLOW WILL FINALLY BE
REALIZED IN SOME PART AT THE SURFACE FOR THE FORECAST AREA
TODAY...RESULTING IN WARMER TEMPS. 2-3 DEG C WARMING AT H7 SHOULD
HELP BOOST AFTN MAX TEMPS TO NEAR 80F FOR MANY PLAINS
LOCATIONS...WITH LOWER 70S FOR THE HIGH VALLEYS. AS FOR SHOWER AND
STORM ACTIVITY...HRRR AND OTHER HI RES MODELS IMPLY THAT ACTIVITY
WILL ONCE AGAIN BEGIN OVER THE HIGHER TERRAIN IN THE 17-19Z TIME
FRAME...THEN SLIDE EAST ACROSS THE I25 CORRIDOR BETWEEN 22-24Z. THE
DRYLINE WILL OF COURSE RESIDE SOMEWHERE ALONG THE CO/KS STATE
LINE...AND SPC GUIDANCE INDICATES THAT THE THERE IS THE CHANCE FOR
SEVERE STORMS ACROSS THE E PLAINS THIS AFTN AND EVE...MOST LIKELY
BEGINNING AFTER 23Z. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. MOORE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 AM MDT WED MAY 27 2015

...INCREASED CHANCES OF RAIN FOR THURSDAY AFTERNOON THROUGH FRIDAY
NIGHT/EARLY SATURDAY...

UPPER TROF MOVES INTO WESTERN CO ON THURSDAY WITH ENERGY EJECTING
OUT OF THE MEAN TROF ACROSS CO FAIRLY EARLY IN THE DAY.  THIS MAY
SUGGEST AN EARLIER START TO CONVECTION ON THURSDAY.  FOCUS AREAS FOR
THUNDERSTORMS WILL BE ACROSS THE MOUNTAINS INITIALLY...ALONG A
DEVELOPING DRY LINE ACROSS THE FAR SOUTHEAST COUNTIES DURING THE
AFTERNOON...AND ALONG THE PALMER DIVIDE AS THE FRONT DROPS INTO
THE VICINITY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
THERE COULD BE ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS
PORTIONS OF KIOWA/BENT/PROWERS/BACA COUNTIES THURS AFTERNOON
THROUGH EARLY EVENING WHERE CAPES COULD BE RUNNING AROUND 2000+
J/KG. HOWEVER 0-6 KM SHEARS DO NOT LOOK TERRIBLY IMPRESSIVE AS LOW
LEVEL FLOW IF FCST TO BECOME MORE SOUTH TO SOUTHWESTERLY WITH
TIME...AND TO ADD TO THE UNCERTAINTY...GFS MORE AGGRESSIVELY MIXES
THE DRYLINE EASTWARD INTO KS THURS AFTN...SO THERE ARE SOME
UNCERTAINTIES REGARDING STORM STRENGTH ON THURSDAY. MEANWHILE...LOCALLY
HEAVY RAINFALL MAY BE AN INCREASING CONCERN FOR THE PIKES PEAK
REGION BURN SCARS DEPENDING ON THE TIMING OF THE FRONT.

FRONT MOVES THROUGH THE PLAINS THURSDAY NIGHT AND MAY KEEP A FEW
SHOWERS AND THUNDERSTORMS GOING INTO THE EARLY OVERNIGHT HOURS OUT
EAST. WITH THE UPPER TROF DROPPING IN FROM THE NORTHWEST...ITS HARD
NOT TO KEEP AT LEAST SOME ISOLATED POPS ACROSS THE MOUNTAIN AREAS
THROUGH FRIDAY MORNING AND HAVE MADE SOME MINOR ADJUSTMENTS TO POP
GRIDS.  UPPER TROF THEN DROPS SLOWLY SOUTHEASTWARD ACROSS THE AREA
ON FRIDAY.  LOTS OF UNCERTAINTIES THIS DAY. WITH FRONT DROPPING
THROUGH THE PLAINS...SHOULD DEFINITELY SEE ANOTHER COOL DOWN WITH
MORNING SHOWERS ACROSS THE MTS BECOMING MORE WIDESPREAD ACROSS THE
LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS FRIDAY MORNING AS
UPSLOPE FLOW DEVELOPS.  DEW POINTS DROP OFF A BIT BEHIND THE FRONT
THOUGH...BUT STILL REMAIN IN THE 40S.  GIVEN THE COOL AIR ALOFT
ASSOC WITH THE UPPER TROF...DON'T THINK THERE WILL BE MUCH OF A CAP
BY AFTERNOON...EVEN ACROSS THE PLAINS...BUT AMOUNT OF INSTABILITY
WILL ALSO BE DEPENDENT ON GETTING SOME BREAKS IN THE CLOUDS AND
RETAINING SOME OF THE LOW LEVEL MOISTURE. SO THIS DAY COULD BE
DOMINATED BY MORE STRATIFORM SHOWERS FOR THE SE MTS/ADJACENT
PLAINS...WITH EMBEDDED THUNDERSTORMS DURING THE AFTERNOON/EVENING
HOURS. EITHER WAY...UPSLOPE FLOW FOCUSES BEST CHANCE FOR RAIN
ACROSS THE SE MTS/I-25 CORRIDOR...AND POTENTIAL FOR FLASH FLOODING
ON BURN SCARS WILL BE ELEVATED THIS DAY. DOESN'T APPEAR THAT CAPES
WILL BE HIGH ENOUGH TO SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS JUST YET...BUT AGAIN MAY HAVE TO WATCH HOW THIS
EVOLVES AS DEEP LAYER SHEARS WILL BE INCREASING GIVEN EASTERLY LOW
LEVEL FLOW SETTING UP BENEATH WEST TO NORTHWEST FLOW ALOFT. BOTTOM
LINE IS...STRENGTH OF THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN
PRODUCING THUNDERSTORMS WILL DEPEND HIGHLY ON THE CAPE THIS DAY.

SHEARED OUT UPPER TROF GRADUALLY SHIFTS THROUGH SOUTHEAST CO FRIDAY
NIGHT...AND SHOULD SEE STRATIFORM SHOWERS ALONG THE SE MTS SHIFT
SOUTHWARD INTO NM BY SAT MORNING.  MAY HAVE TO WATCH FOR HEAVY
RAINFALL ON BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS INTO THE
OVERNIGHT HOURS THOUGH NAM12 IS MUCH LESS GUNG HO WITH QPF AMOUNTS
DURING THIS PERIOD THAN GFS. MORE THAN LIKELY RAINFALL RATES WILL BE
BELOW THE TYPICAL FLASH FLOOD THRESHOLDS IN MORE STRATIFORM
RAINFALL OVERNIGHT...BUT THOSE THRESHOLDS MAY END UP LOWER
DEPENDING ON WHAT FALLS ACROSS THESE AREAS THURS/THURS NIGHT. AREA
RIVERS AND STREAMS MAY EXPERIENCE ANOTHER ROUND OF HIGH FLOWS
DEPENDING ON WHERE AND HOW QUICKLY RAINFALL FALLS ON THE PREVIOUS
DAYS.

UPPER RIDGE BUILDS IN FOR SATURDAY WITH ENOUGH RESIDUAL MOISTURE TO
WARRANT ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
ACROSS THE MOUNTAINS.  SOUTHEAST PLAINS MAY BE TOO COOL AND CAPPED
FOR THUNDERSTORMS ON SATURDAY.  UPPER RIDGE AXIS TRANSLATES INTO
CENTRAL CO BY SUNDAY BRINGING DRIER AND WARMER TEMPERATURES TO THE
REGION.  THERE WILL STILL BE SUFFICIENT MOISTURE FOR AFTERNOON
THUNDERSTORMS ACROSS THE MOUNTAINS.

NEXT UPPER TROF PUSHES INLAND EARLY NEXT WEEK ACROSS THE PACIFIC
NORTHWEST ON MONDAY...THEN INTO THE NRN U.S. ROCKIES AND ID REGION
BY WEDNESDAY.  SOUTHERLY LOW LEVEL FLOW BRINGS RETURN MOISTURE INTO
THE SOUTHEAST PLAINS MONDAY AFTERNOON...BRINGING BACK A CHANCE FOR
THUNDERSTORMS ALONG THE DRY LINE MONDAY ACROSS THE EASTERN COUNTIES.
MEANWHILE...MOUNTAIN AREAS WILL SEE THE USUAL DIURNAL THUNDERSTORM
CHANCES.  GIVEN THE TRACK OF THE UPPER TROF AND RESULTANT SW FLOW
ACROSS SOUTHERN CO...IT APPEARS DRY LINE WILL BE WAVERING ACROSS THE
SE PLAINS TUES AND WED AFTNS...WHICH SHOULD KEEP THE THREAT FOR
STRONGER CONVECTION EAST OF THE I-25 CORRIDOR...HOWEVER THIS IS
ALL DEPENDENT ON THE SOUTHWARD EXTENT/TRACK OF THE NEXT UPPER TROF
WHICH IS LIKELY TO EVOLVE OVER THE COURSE OF FUTURE MODEL RUN
CYCLES...SO STAY TUNED. WITH H7 TEMPERATURES ADVERTISED TO
INCREASE TO BETWEEN +10 AND +14C...WE SHOULD SEE THE RETURN OF 80
DEGREE READINGS FOR THE SE PLAINS AS WE GO INTO JUNE...WITH 60S
AND 70S FOR THE MTN/VALLEY COMMUNITIES. -KT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1137 AM MDT WED MAY 27 2015

VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE PERIOD.
SHOWERS AND TSTMS MAY BE IN THE VCNTY OF THE TAF SITES THIS
AFTERNOON AND EVENING...WITH THE POTENTIAL FOR GUSTY WINDS AND
BRIEF HEAVY RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...KT
AVIATION...28
Hazardous weather outlook, May 27, 11:02 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT WED MAY 27 2015

COZ058>089-093>099-281715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP
TO 1/2 INCH IN DIAMETER...LOCALLY HEAVY RAIN...AND WIND GUSTS UP
TO 45 MPH.

HOWEVER...THERE IS THE POSSIBILITY OF A FEW SEVERE STORMS FROM
THE I-25 CORRIDOR TO THE EASTERN COLORADO BORDER...BUT THE HIGHEST
RISK FOR SEVERE WEATHER WILL BE OVER KIOWA...BENT...PROWERS AND
BACA COUNTIES. THE MAIN SEVERE THREATS WILL BE HAIL ONE INCH OR
LARGER IN DIAMETER...AND 60 TO 70 MPH WIND GUSTS.

FLASH FLOODING CONTINUES TO BE A CONCERN WITH ANY OF THE STRONGER
STORMS DUE TO SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE SOUTHEAST PLAINS ON THURSDAY...WITH THE THREAT FOR HAIL
GREATER THAN 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH ACROSS
KIOWA...BENT...PROWERS AND BACA COUNTIES DURING THE AFTERNOON AND
EARLY EVENING HOURS. ELSEWHERE...THE MAIN THREATS WITH
THUNDERSTORMS WILL BE SMALL HAIL...WIND GUSTS UP TO 50 MPH...
LOCALLY HEAVY RAINFALL...AND LIGHTNING.

A BETTER CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
ARRIVE FOR FRIDAY AND FRIDAY NIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD
UPSLOPE FLOW ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS
AND EMBEDDED THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY
AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY
HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE
PRIMARY STORM THREAT...THOUGH A FEW OF THE STRONGER STORMS MAY
ALSO PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE
HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR
THE WEEKEND INTO EARLY NEXT WEEK...WITH THE POTENTIAL FOR STRONG
THUNDERSTORMS RETURNING TO THE FAR SOUTHEAST PLAINS EARLY NEXT
WEEK.

AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT
SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUNOFF. MORE
SUSCEPTIBLE AREAS ALONG THESE RIVERS AND CREEKS MAY REMAIN ABOVE
FLOOD STAGE OR EXPERIENCE FLUCTUATIONS ABOVE AND BELOW FLOOD STAGE
AS THIS RUNOFF CONTINUES TO MAKE ITS WAY DOWNSTREAM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO.

28/28

In the hours before

Special weather statement, May 27, 1:32 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT WED MAY 27 2015

COZ084-085-272015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
132 PM MDT WED MAY 27 2015

...SPECIAL WEATHER STATEMENT...

AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCHRIEVER AFB...OR 14 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELLICOTT AND SCHRIEVER AFB.

LAT...LON 3867 10464 3876 10466 3886 10437 3872 10429
TIME...MOT...LOC 1932Z 249DEG 24KT 3873 10458

ETP
Special weather statement, May 27, 1:42 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
142 PM MDT WED MAY 27 2015

COZ094-098-099-272030-
EASTERN LAS ANIMAS COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
142 PM MDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAS ANIMAS...SOUTHWESTERN
PROWERS AND NORTHWESTERN BACA COUNTIES UNTIL 230 PM MDT...

AT 142 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF PRITCHETT...OR 22 MILES WEST OF SPRINGFIELD...
MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.

LAT...LON 3736 10305 3753 10313 3765 10262 3743 10248
TIME...MOT...LOC 1942Z 249DEG 24KT 3748 10301

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:34 PM MDTSpecial Weather StatementPUBTeller41 min
May 26, 6:43 PM MDTSpecial Weather StatementPUBPueblo47 min
May 26, 6:50 PM MDTSevere Thunderstorm WarningPUBPueblo40 min
May 26, 6:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
May 26, 7:10 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo35 min
May 26, 7:11 PM MDTSpecial Weather StatementPUBPueblo49 min
May 26, 7:24 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Huerfano, Pueblo, Teller41 min
May 26, 7:44 PM MDTSevere Thunderstorm WarningPUBOtero31 min
May 26, 8:10 PM MDTSpecial Weather StatementPUBLas Animas50 min
May 26, 8:14 PM MDTSevere Thunderstorm WarningPUBOtero31 min
May 26, 8:41 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero34 min
May 26, 8:50 PM MDTSpecial Weather StatementPUBEl Paso40 min
May 26, 9:21 PM MDTSpecial Weather StatementPUBCrowley39 min
May 26, 9:28 PM MDTSpecial Weather StatementPUBEl Paso47 min
May 26, 10:09 PM MDTSpecial Weather StatementPUBKiowa51 min
May 27, 1:18 AM MDTRiver Flood WarningPUBPueblo3 days
May 27, 8:15 AM MDTRiver Flood WarningPUBPueblo37 hr
May 27, 1:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
May 27, 1:42 PM MDTSpecial Weather StatementPUBBaca48 min
May 27, 2:17 PM MDTSpecial Weather StatementPUBHuerfano43 min
May 27, 3:06 PM MDTSpecial Weather StatementPUBLas Animas39 min
May 27, 3:20 PM MDTSevere Thunderstorm WarningPUBLas Animas25 min
May 27, 3:26 PM MDTSpecial Weather StatementPUBBent49 min
May 27, 4:02 PM MDTSpecial Weather StatementPUBBaca43 min
May 27, 4:24 PM MDTSpecial Weather StatementPUBPueblo51 min
May 27, 4:27 PM MDTSevere Thunderstorm WarningPUBBaca33 min
May 27, 4:53 PM MDTSpecial Weather StatementPUBPueblo52 min
May 27, 5:38 PM MDTSpecial Weather StatementPUBCrowley52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.